Calculus of Variations and Geometric Measure Theory

M. Carriero - A. Leaci - F. Tomarelli

Free gradient discontinuities

created on 22 Nov 2001


Published Paper

Inserted: 22 nov 2001

Pages: 131-147
Year: 1994

Proc. ``Calculus of Variations, Homogeneization and Continuum Mechanics", Buttazzo, Bouchitte \& Suquet Eds., World Scientific, Singapore


Various problems in continuum mechanics or artificial intelligence can be modelled by integral functionals depending on second order derivatives of competing functions and on closed sets where discontinuities for either such functions or their first derivatives are allowed. The existence of minimizers for such functionals is shown together with some information about their regularity.

Keywords: free discontinuity problems